Leah, I think the book will answer many of your questions (I hope!). I think of the abdominal binder as helping to push oxygenated blood into the brain — immediately helpful. I believe that is why beta-blockers made me feel worse — they slow the heart rate with no consideration for oxygen perfusion of the brain. Most doctors are used to heart problems being the cause of tachycardia, and beta-blockers slow the heart rate (great). If we have tachycardia as the body’s attempt to improve blood circulation, slowing the heart rate artificially is bad. That is why I say that beta-blockers make the doctors feel better, but can make us feel worse. 🙂 Yes, when I had POTS, eating a large meal made me feel worse, and increased tachycardia. Ugh…
Beta blockers didn’t help me at all, made my arms hurt worse. I didn’t find the abdominal binder helpful either, it worsened slow gut motility but some people find them helpful. Here in the uk, we can get them on the NHS.